Alert archive / Louisiana / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 152, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 27, 1998, 3:22 PM CDT for Bienville Parish, Louisiana. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 1998, 3:22 PM CDT (20:22 UTC)
- Expired
- Apr 27, 1998, 3:55 PM CDT
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bienville Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 3:30 PM CDT | Hail 0.75 | Arcadia, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:00 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 27, 2:00 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CDT MON APR 27 1998 QUASI STATIONARY FRONT AT 18Z EXTENDED FROM NEAR JOPLIN MO SOUTH THROUGH EXTREME WESTERN AR TO NEAR SHREVEPORT AND SOUTH TO WEST OF HOUSTON TX. A WEAK OUTFLOW BOUNDARY HAD PROGRESSED EAST TO NEAR EL DORADO ARKANSAS...BUT WAS SLOWLY DISSIPATING. ANOTHER UPPER LEVEL VORT MAX IS PROGGED TO ROTATE AROUND THE UPPER LOW TONIGHT. THIS VORT MAX SHOULD MOVE OVER NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA... TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS NEAR AND EAST OF THE STATIONARY FRONT. SEVERE WEATHER RISK IS PROBABLY LOW TONIGHT...BUT LATE THIS AFTERNOON AND EVENING COULD SEE A FEW STORMS REACH SEVERE LIMITS OVER EXTREME EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA...AS WELL AS OVER SOUTHERN ARKANSAS. HEAVY RAIN IS A POSSIBILITY TONIGHT ESPECIALLY OVER NORTHERN LOUISIANA AND SOUTHERN ARKANSAS TONIGHT. RAIN SHOULD TAPER OFF TO SCATTERED SHOWERS AND THUNDERSTORMS ON TUESDAY...BUT AS LONG AS THE STATIONARY FRONT IS IN THE AREA...A CHANCE OF RAIN WILL CONTINUE. THE FRONT MAY NOT MOVE EAST OF THE AREA UNTIL THURSDAY. TEMPS WILL BE COOLER TO THE WEST OF THE FRONT OVER NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA AND PERSISTENTLY MILD TO THE EAST OF THE FRONT. PRELIMS BELOW... SHV 60/77/56/78 7412 MLU 64/74/60/77 8623 03 03
In the hours before
Special weather statement, Apr 27, 9:55 AM CDT, 5 hours 27 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271705- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 955 AM CDT MON APR 27 1998 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA THIS AFTERNOON AND EVENING. A WEAK SURFACE FRONT LATE THIS MORNING WAS LOCATED FROM NEAR FORT SMITH SOUTH TO NEAR COLLEGE STATION TEXAS. AHEAD OF THIS FRONT WAS A WEAK OUTFLOW AREA FROM PREVIOUS THUNDERSTORMS. THE LEADING EDGE OF THE OUTFLOW BOUNDARY EXTENDED FROM NEAR LITTLE ROCK SOUTH TO SHREVEPORT AND LUFKIN TEXAS. THUNDERSTORMS MAY FORM IN SOUTHERN ARKANSAS AND NORTHERN LOUISIANA THIS AFTERNOON IN THE MOIST AND UNSTABLE AIR AHEAD OF THESE SURFACE BOUNDARIES. IF THEY DO...A FEW COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE A REMOTE POSSIBILITY. ACTIVATION OF EMERGENCY MANAGEMENT AGENCIES...STORM SPOTTERS... AND HAM RADIO PERSONNEL MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT... MAINLY OVER SOUTHERN ARKANSAS OR NORTHERN LOUISIANA. 03
Special weather statement, Apr 27, 9:55 AM CDT, 5 hours 27 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271705- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 955 AM CDT MON APR 27 1998 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA THIS AFTERNOON AND EVENING. A WEAK SURFACE FRONT LATE THIS MORNING WAS LOCATED FROM NEAR FORT SMITH SOUTH TO NEAR COLLEGE STATION TEXAS. AHEAD OF THIS FRONT WAS A WEAK OUTFLOW AREA FROM PREVIOUS THUNDERSTORMS. THE LEADING EDGE OF THE OUTFLOW BOUNDARY EXTENDED FROM NEAR LITTLE ROCK SOUTH TO SHREVEPORT AND LUFKIN TEXAS. THUNDERSTORMS MAY FORM IN SOUTHERN ARKANSAS AND NORTHERN LOUISIANA THIS AFTERNOON IN THE MOIST AND UNSTABLE AIR AHEAD OF THESE SURFACE BOUNDARIES. IF THEY DO...A FEW COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE A REMOTE POSSIBILITY. ACTIVATION OF EMERGENCY MANAGEMENT AGENCIES...STORM SPOTTERS... AND HAM RADIO PERSONNEL MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT... MAINLY OVER SOUTHERN ARKANSAS OR NORTHERN LOUISIANA. 03
Special weather statement, Apr 27, 2:50 PM CDT, 32 minutes before
ARZ061-070>073-LAZ001>006-010>014-017>019-021-TXZ126-138-149>153- 165>167-272055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 250 PM CDT MON APR 27 1998 ...THUNDERSTORMS RAPIDLY DEVELOPING OVER NORTHWEST LOUISIANA AND EAST TEXAS... AT 245 PM CDT...THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER NORTHWEST LOUISIANA AND EAST TEXAS GENERALLY FROM SHREVEPORT/BOSSIER CITY SOUTHWEST TO NEAR LUFKIN TEXAS. OTHER THUNDERSTORMS WERE FORMING NEAR RUSTON LOUISIANA AND JUST SOUTH OF EL DORADO ARKANSAS. THESE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON ALONG AND AHEAD OF A FRONT THAT HAS STALLED ALONG A LINE FROM NEAR FORT SMITH ARKANSAS SOUTH TO LUFKIN TEXAS. RESIDENTS OF NORTHWEST LOUISIANA AND EAST TEXAS SHOULD BE ALERT FOR RAPIDLY DETERIORATING WEATHER CONDITIONS THIS AFTERNOON. 03
Special weather statement, Apr 27, 2:50 PM CDT, 32 minutes before
ARZ061-070>073-LAZ001>006-010>014-017>019-021-TXZ126-138-149>153- 165>167-272055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 250 PM CDT MON APR 27 1998 ...THUNDERSTORMS RAPIDLY DEVELOPING OVER NORTHWEST LOUISIANA AND EAST TEXAS... AT 245 PM CDT...THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER NORTHWEST LOUISIANA AND EAST TEXAS GENERALLY FROM SHREVEPORT/BOSSIER CITY SOUTHWEST TO NEAR LUFKIN TEXAS. OTHER THUNDERSTORMS WERE FORMING NEAR RUSTON LOUISIANA AND JUST SOUTH OF EL DORADO ARKANSAS. THESE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON ALONG AND AHEAD OF A FRONT THAT HAS STALLED ALONG A LINE FROM NEAR FORT SMITH ARKANSAS SOUTH TO LUFKIN TEXAS. RESIDENTS OF NORTHWEST LOUISIANA AND EAST TEXAS SHOULD BE ALERT FOR RAPIDLY DETERIORATING WEATHER CONDITIONS THIS AFTERNOON. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:01 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 34 min |
| Apr 27, 4:33 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 32 min |
| Apr 27, 4:36 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 49 min |
| Apr 27, 4:38 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 32 min |
| Apr 27, 5:03 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 32 min |
| Apr 27, 5:44 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 51 min |
| Apr 27, 5:50 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 50 min |
| Apr 27, 2:49 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 46 min |
| Apr 27, 3:11 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 34 min |
| Apr 27, 3:32 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 48 min |
| Apr 27, 5:31 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 34 min |
| Apr 27, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 45 min |
| Apr 27, 6:33 PM CDT | Tornado Warning | SHV | Bienville, Jackson | 32 min |
| Apr 27, 6:54 PM CDT | Tornado Warning | SHV | Natchitoches | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.